Alert archive / Colorado / High Wind Watches in 2023
High Wind Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 18, 2023, 3:47 AM MST for 9 counties in Colorado. It took effect at Feb 19, 2023, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2023, 3:47 AM MST (10:47 UTC)
- In effect from
- Feb 19, 2023, 5:00 PM MST
- Expired
- Feb 19, 2023, 3:46 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS75 KPUB 181047 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 347 AM MST Sat Feb 18 2023 COZ074-075-094-181200- /O.CAN.KPUB.HW.A.0003.230218T2100Z-230219T1800Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Eastern Las Animas County- 347 AM MST Sat Feb 18 2023 ...HIGH WIND WATCH IS CANCELLED... It will be windy tonight into Sunday morning but gusts should stay below 75 mph across the southern Sangre De Cristo mountains and under 55 mph across eastern Las Animas counties. Therefore the High Wind Watch has been cancelled. $$ COZ087-088-181900- /O.UPG.KPUB.HW.A.0003.230218T2100Z-230219T1800Z/ /O.NEW.KPUB.HW.W.0003.230219T0000Z-230219T1700Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 347 AM MST Sat Feb 18 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Huerfano River Basin Below 7500 Feet and Western Las Animas County Below 7500 Feet...including Walsenburg and Trinidad. * WHEN...From 5 PM this afternoon to 10 AM MST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles on I-25 south of Colorado City to the Raton Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ072-073-081-082-181900- /O.NEW.KPUB.HW.A.0004.230220T0000Z-230220T1800Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 347 AM MST Sat Feb 18 2023 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...Northern Sangre de Cristo Mountains and Pikes Peak, Teller county and the Rampart Range. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The potential for damaging gusts will be confined to the higher elevations and east facing slopes. There is the possibility that strong gusts could impact the Air Force Academy area and the higher terrain to the west of Westcliffe in the Wet Mountain Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
590 WWUS75 KPUB 181834 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1134 AM MST Sat Feb 18 2023 COZ087-088-190600- /O.CON.KPUB.HW.W.0003.230219T0000Z-230219T1700Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1134 AM MST Sat Feb 18 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Huerfano River Basin Below 7500 Feet and Western Las Animas County Below 7500 Feet...including Walsenburg and Trinidad. * WHEN...From 5 PM this afternoon to 10 AM MST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles on I-25 south of Colorado City to the Raton Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ072-073-081-082-190600- /O.CON.KPUB.HW.A.0004.230220T0000Z-230220T1800Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 1134 AM MST Sat Feb 18 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...Northern Sangre de Cristo Mountains and Pikes Peak, Teller county and the Rampart Range. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The potential for damaging gusts will be confined to the higher elevations and east facing slopes. There is the possibility that strong gusts could impact the Air Force Academy area and the higher terrain to the west of Westcliffe in the Wet Mountain Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
608 WWUS75 KPUB 190349 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 849 PM MST Sat Feb 18 2023 COZ087-088-191200- /O.CON.KPUB.HW.W.0003.000000T0000Z-230219T1700Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 849 PM MST Sat Feb 18 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Upper Huerfano River Basin Below 7500 Feet and Western Las Animas County Below 7500 Feet...including Walsenburg and Trinidad. * WHEN...From 5 PM this afternoon to 10 AM MST Sunday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles on I-25 south of Colorado City to the Raton Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ072-073-081-082-191200- /O.CON.KPUB.HW.A.0004.230220T0000Z-230220T1800Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 849 PM MST Sat Feb 18 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...Northern Sangre de Cristo Mountains and Pikes Peak, Teller county and the Rampart Range. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
722 WWUS75 KPUB 190416 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 916 PM MST Sat Feb 18 2023 COZ087-088-190530- /O.CAN.KPUB.HW.W.0003.000000T0000Z-230219T1700Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 916 PM MST Sat Feb 18 2023 ...HIGH WIND WARNING IS CANCELLED... The high wind warning for the southern mountains and southern I-25 corridor has been cancelled. It will get windy across this region, especially late tonight and tomorrow, but the winds are not expected to reach high wind warning criteria. $$ COZ072-073-081-082-191230- /O.CON.KPUB.HW.A.0004.230220T0000Z-230220T1800Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 916 PM MST Sat Feb 18 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...Northern Sangre de Cristo Mountains and Pikes Peak, Teller county and the Rampart Range. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Hodanish
450 WWUS75 KPUB 191046 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MST Sun Feb 19 2023 COZ072-073-081-082-191900- /O.UPG.KPUB.HW.A.0004.230220T0000Z-230220T1800Z/ /O.NEW.KPUB.HW.W.0004.230220T0000Z-230221T0000Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 346 AM MST Sun Feb 19 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph expected. * WHERE...Northern Sangre de Cristo Mountains, Teller County, the Rampart Range and Pikes Peak. * WHEN...From 5 PM this afternoon to 5 PM MST Monday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible Travel will be difficult, especially for high profile vehicles on north south oriented roads. * ADDITIONAL DETAILS...the strongest gusts will impact the higher areas and eastern slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ060-061-074-075-077>080-087-191900- /O.NEW.KPUB.HW.W.0004.230220T0000Z-230221T0000Z/ Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- 346 AM MST Sun Feb 19 2023 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph expected across the higher elevations and east facing slopes of the mountains. Gusts up to 65 mph possible for the adjacent lower elevations near the mountains. * WHERE...Eastern Sawatch Mountains and Western Chaffee County, Southern Sangre de Cristo Mountains, Western and Central Fremont County Below 8500 Feet, Wet Mountain and Wet Mountain Valley, and Huerfano County. * WHEN...From 5 PM this afternoon to 5 PM MST Monday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles on north south oriented roads. * ADDITIONAL DETAILS...The stronger gusts will impact the higher elevations and east facing slopes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 17, 10:28 PM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Feb 17, 10:28 PM MST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1028 PM MST Fri Feb 17 2023 .SHORT TERM...(This evening through Saturday) Issued at 251 PM MST Fri Feb 17 2023 Key Messages: 1) Saturday is looking warmer and breezier for most with increasing cloud cover. 2) Damaging winds are possible for our southern Sangres and the southern I-25 corridor, beginning tomorrow afternoon. Currently.. Water vapor imagery shows us wedged in between three main features that will influence our weather over the next 24 hours. A departing trough is pushing off to our east, with a longwave trough axis to our north. Another low is present off the coast of Baja, California. This leaves us under a ridge of high pressure, with clear skies, warming temperatures and downsloping winds prevailing across much of our forecast area. Most of our plains locations have warmed into the low 30s as of 2pm. Visible satellite imagery reveals a lot of snowpack melting this afternoon as well. Rest of Tonight and Tomorrow.. Downsloping winds will continue to keep temperatures slightly warmer for our banana belt locations tonight, with most of these locations only dropping into the mid and upper 20s. Further east, especially through the Arkansas River Valley, we'll see lows falling into the teens above zero, with another night of single digits and teens below zero expected for the high country. Tomorrow.. As the ridge breaks down overhead through tomorrow morning, an embedded shortwave trough moves in by tomorrow afternoon. This shortwave trough will interact with the longwave trough north of us, and the low coming onshore over the Baja peninsula throughout the day tomorrow, bringing increasing westerly flow and increasing cloud cover to our area. A combination of cloud cover and existing snowpack will likely keep daytime highs in the mid and upper 50s tomorrow on our plains. Westerly winds start to really ramp up across our southern Sangres tomorrow afternoon, as the jet axis approaches from our southwest. A High Wind Watch has been issued for the southern Sangres and the southern I-25 corridor from tomorrow afternoon until Sunday afternoon. .LONG TERM...(Saturday night through Friday) Issued at 251 PM MST Fri Feb 17 2023 Key Messages: 1. High Wind Watch in effect through 11am on Sunday morning for the southern Sangres, Huerfano, and Las Animas Counties. Wind gusts in excess of 60 mph are possible. 2. Heavier mountain snow possible from Tuesday through Thursday with the potential for snow over the mountain valleys and the plains, though still uncertain. Saturday Night and Sunday: A west to east oriented jet streak moves from south to north positioning itself in a favorable position for mountain wave activity over the southern Sangre de Cristo Mountains and the Spanish Peaks region Saturday evening through Sunday morning. Model sounding show a distinct mountain top inversion with a hint of reverse shear. There are varying outcomes from models with CAMs resolving the mountain wave. The 18z HRRR has an interesting output where it resolves a mountain wave at the beginning of the long term period, but as the night time inversion sets up the winds decrease, then once the inversion dissolves after sunrise on Sunday the strong winds return. The NAMNest on the otherhand keeps the strong winds from the mountain wave continuing through the overnight, then weakening as the inversion breaks but continuing throughout the day on Sunday. So overall, there is still a bit of uncertainty of what will occur, but we do have confidence that a mountain wave will form over the aforementioned region. The intensity and if the winds continue during the overnight will be the main point of uncertainty. There are some signals of a weaker mountain wave forming over western El Paso County, on the lee of the Ramparts, Pikes Peak, and Cheyenne Mountain. This wave would form a little later, after midnight, and wind gusts would be around 40 - 50 mph. Since this isn't in the most favorable location, since the jet axis is a bit further south, we have excluded this from the High Wind Watch. We'll keep reevaluating, though. Wind gusts during the late morning and evening will be from the west-northwest gusting from 35 to 45 mph, with the strongest winds on the western portion of the plains. Strong wind over the central mountain are expected on Sunday afternoon as well, which may reach close to High Wind Warning criteria winds. The mountain valleys are expected to have wind gusts around 40 to 45 mph on Sunday as well. Overall, a very windy day for most! Snow showers are expected over the Continental Divide, specifically over the Sawatch Range throughout the day on Sunday, but relatively minor accumulation of around 3 to 6 inches are expected. Low temperatures Sunday morning will be in the teens to 30s over the plains and the single digits to 20s over the mountain valleys, with the coldest temperatures being over the valley floor over the San Luis Valley and upper Rio Grande Valley. Plan on temperatures in the 40s to 50s over the plains and the 30s to 40s over the mountain valleys. I dropped max temperatures by a few degrees to incorporate snowpack, as well. Monday through Friday: We are monitoring the potential for a heavier mountain snow event from early Tuesday through Thursday. A long wave trough over the NW US is expected to interact with a closed low over the desert SW, the resulting model derived outcome from these interactions are a fairly potent SW to NE oriented jet streak funneling Pacific based moisture towards our mountains. These kind of interactions between two dynamic systems are hard to resolve via modeling, so we'll have to keep an eye out, but we are have higher confidence of this storm occurring since the ensembles are in fair agreement. The EPS and GEFS total QPF through Thursday morning have in excess of 1.0" of liquid falling over the eastern San Juans. A cold front associated with this complex system is being resolved to propagate over the plains at some point on Wednesday, which may bring some snow over the plains, however, the main brunt of the QPF is staying over the NE plains of CO. Cold air is associated with the airmass proceeding the cold front, so some cold days and nights are possible Wednesday and onward. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1023 PM MST Fri Feb 17 2023 VFR conditions are near certain during the next 24 hours at taf sites KPUB and KCOS. Winds will be light tonight. At KCOS, winds will go diurnal by noontime tomorrow but will likely shift and become a bit gusty from the west during the mid afternoon, Winds should go northerly a couple hours after sunset. For KPUB, winds will be predominantly westerly through the period and will become a bit gusty during the afternoon. For KALS, we may see some GF towards sunrise and it may last a few hours, otherwise VFR. Winds will be light through most of the day tomorrow, but may pick up from the west by late afternoon, but should quickly decrease after sunset. && .PUB WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday afternoon through Sunday morning for COZ074-075-087-088-094. && SHORT TERM...EHR LONG TERM...SKELLY AVIATION...HODANISH
Hazardous weather outlook, Feb 17, 4:22 AM MST, 23 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 422 AM MST Fri Feb 17 2023 COZ058>089-093>099-181130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 422 AM MST Fri Feb 17 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Localized strong to possibly damaging winds will be possible along the lower eastern slopes of the southeast mountains and portions of the I-25 corridor Saturday night into Sunday morning. Gusts in excess of 50 mph will be possible across the lower elevations with gusts in excess of 65 mph possible across the higher elevations. These winds could result in areas of blowing snow where the fresh snow pack hasn't sufficiently packed down or crusted over. Snow and areas of blowing snow will impact the Continental Divide on Sunday bringing some additional light accumulations and poor visibilities from blowing snow. Another uptick in mountain snows will be possible towards the middle of next week, with the potential for some moderate to heavy accumulations for the southwest mountains. Colder temperatures and perhaps some light snow will be possible across the southeast plains on Wednesday though details on this latter storm are still highly prone to change. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SIMCOE/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:47 AM MST | High Wind Warning | PUB | Huerfano, Las Animas | 17 hr |
Nearby
High Wind Watches in Colorado, 2023Every high wind watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.